# SDR USAA2009051491168

- Difficulty date: May 13, 2009
- Submitted: May 19, 2009
- Operation: Air carrier
- Aircraft: N196UW
- Make and model: Airbus A321-211
- Aircraft serial: 3879
- Aircraft time: 145 hours, 62 cycles
- Engine: Cfmint CFM565B3P
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Hydromech Unit
- Part number: 8061536
- Part serial: WYGC6570
- Condition: Defective
- Location: Nr 1 Engine
- Part time: 145 hours, 62 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

LOG PAGE 8429793 - FLT 771 CLT-SFO - RETURN TO FIELD - SHORTLY AFTER DEPARTURE, CREW SENT ACARS MESSAGE INDICATING THEY HEARD POPPING AND GRINDING NOISES DIRECTLY BELOW THE COCKPIT AND THOUGHT THEY HAD LOST THE NOSE GEAR. . PASSENGERS REPORTED HEARING BANGS AND FLASHES FROM THE NO. 1 ENGINE. AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO CLT LANDING WITHOUT INCIDENT.  MAINTENANCE PERFORMED EXTENSION/RETRACTION CHECK OF NOSE LANDING GEAR WITH NO FAULTS FOUND. ACCOMPLISHED BORESCOPE OF NO. 1 ENGINE AND REPLACED THE HYDRO MECHANICAL UNIT (HMU). ALL OPERATIONAL CHECKS WERE GOOD.
